Alert archive / Louisiana / Heat Advisories in 2021

Heat Advisory 2, NWS Shreveport, LA

June 15, 20215 parishes in Louisiana; 5 counties in Texas

NWS Shreveport, LA issued this heat advisory at Jun 15, 2021, 2:54 AM CDT for 5 parishes in Louisiana; 5 counties in Texas. It took effect at Jun 15, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2021, 2:54 AM CDT (07:54 UTC)
In effect from
Jun 15, 2021, 12:00 PM CDT
Expired
Jun 15, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Shreveport, LA

Counties Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA, Winn Parish, LA, Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Ft Polk radar (KPOE), 72 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1610 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

235 
WWUS74 KSHV 150754
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
254 AM CDT Tue Jun 15 2021

LAZ017>020-022-TXZ152-153-165>167-160000-
/O.NEW.KSHV.HT.Y.0002.210615T1700Z-210616T0000Z/
Sabine-Natchitoches-Winn-Grant-La Salle-Nacogdoches-Shelby-
Angelina-San Augustine-
Including the cities of Many, Zwolle, Pleasant Hill, 
Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Jena, 
Midway, Olla, Nacogdoches, Center, Lufkin, San Augustine, 
Hemphill, and Pineland
254 AM CDT Tue Jun 15 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values between 105 and 109 degrees expected.

* WHERE...In Louisiana, Sabine Parish, Natchitoches Parish, Winn 
  Parish, Grant Parish and La Salle Parish. In Texas, 
  Nacogdoches County, Shelby County, Angelina County, San 
  Augustine County and Sabine County.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on elderly relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when possible.
To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks 
in shaded or air conditioned environments. Anyone overcome by heat
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

19
1 follow-up statement
285 
WWUS74 KSHV 152138
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
438 PM CDT Tue Jun 15 2021

LAZ017>020-022-TXZ152-153-166-167-152245-
/O.CAN.KSHV.HT.Y.0002.000000T0000Z-210616T0000Z/
Sabine-Natchitoches-Winn-Grant-La Salle-Nacogdoches-Shelby-
San Augustine-
Including the cities of Many, Zwolle, Pleasant Hill, 
Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Jena, 
Midway, Olla, Nacogdoches, Center, San Augustine, Hemphill, 
and Pineland
438 PM CDT Tue Jun 15 2021

...HEAT ADVISORY IS CANCELLED...

The passage of a dry front has allowed for the filtering in of
dryer air. Apparent temps across the area were no longer meeting
heat advisory criteria. Due to this, the advisory will be
discontinued.  

$$

TXZ165-160000-
/O.CON.KSHV.HT.Y.0002.000000T0000Z-210616T0000Z/
Angelina-
Including the city of Lufkin
438 PM CDT Tue Jun 15 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values between 105 and 109 degrees expected.

* WHERE...In Louisiana, Sabine Parish, Natchitoches Parish, Winn 
  Parish, Grant Parish and La Salle Parish. In Texas, 
  Nacogdoches County, Shelby County, Angelina County, San 
  Augustine County and Sabine County.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

/26/

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this heat advisory went out at Jun 15, 1:13 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 15, 1:13 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
113 AM CDT Tue Jun 15 2021

.AVIATION...

For the 15/06Z TAF period, VFR conditions should largely prevail
this period as high pressure will dominate at the sfc and aloft.
The possible exception is some patchy fog at LFK toward daybreak
with a remnant frontal boundary across our southern zones. Light
N/NE winds will average around 5 kts throughout the TAF period.
Any lingering convection along the weakening frontal boundary
should be confined to our far SE zones and not affect TAF sites.

/19/

&&

.PREV DISCUSSION... /issued 1039 PM CDT Mon Jun 14 2021/

UPDATE...

Pop up showers and thunderstorms are continuing across area, given
high instability values. As such, evening PoPs have once again
been adjusted to account for this activity. Overnight lows were
also adjusted up a few degrees, following the same pattern as last
night.

/44/

PREV DISCUSSION... /issued 317 PM CDT Mon Jun 14 2021/

SHORT TERM.../Tonight through Tuesday night/

Well so much for having such little faith in what was a really good
heat index forecast as this cold front has done fairly well for
much of our I-20 corridor, despite a hot start having not really
cooled off much last night. However, we still have a few hours of
topping out peak afternoon high temps with consideration of our
southern most areas of our tall counties and parishes along I-20,
so will leave alone now and let expire early this evening.

Meanwhile, the radar has just cropped up a couple of showers and
an isolated thunderstorm near Monroe. Farther south a little
cluster of convection is riding the line of the cwa near Columbia.
In addition, a few showers are making an attempt in deep East TX.
So we updated the afternoon package with a pre-period and lifting
the slight chance pops up toward Monroe for now.

High pressure at it's core anyway, is keeping to our north with
low to mid 60 Tds in central and NE AR regionally speaking. We
see very little in the way of advection of this drier air so far,
but we did see a dent along I-20 today anyway and hopefully
overnight to some extent. The plan is to keep this NE flow in the
lower to middle atmosphere in play and work to propagate the air
mass close enough to avoid another heat advisory with this
slightly drier air into midweek.

/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  96  74  96  73 /   0   0   0   0
MLU  94  72  94  71 /   0   0  10   0
DEQ  94  69  95  71 /   0   0   0   0
TXK  95  73  94  72 /   0   0   0   0
ELD  95  70  95  70 /   0   0  10   0
TYR  94  72  96  74 /   0   0   0   0
GGG  95  72  96  72 /   0   0   0   0
LFK  95  73  97  73 /  20   0  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/44/24
Hazardous weather outlook, Jun 14, 12:13 PM CDT, 14 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1213 PM CDT Mon Jun 14 2021

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124-151200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-
1213 PM CDT Mon Jun 14 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma and northeast
Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and a few thunderstorms will begin to increase Saturday
and Sunday across portions of East Texas and Southwest Arkansas.
However, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

LAZ001>006-010>014-017>022-TXZ125-126-136>138-149>153-165>167-
151200-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1213 PM CDT Mon Jun 14 2021

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A Heat Advisory is in effect today for East Texas and North
Louisiana along and south of Interstate 20, as hot and humid
conditions will result in heat indices ranging from 105 to 110
degrees. Isolated showers and thunderstorms will also be possible
this afternoon and evening across the southern sections of
Northcentral Louisiana and Deep East Texas. Isolated strong to
severe thunderstorms can not be ruled out, with damaging winds and
brief heavy rainfall the primary threats. However, the threat for
organized severe weather remains low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will begin to increase across Lower East
Texas and North Louisiana Saturday and Sunday, in advance of a
tropical disturbance that will lift north towards the Southcentral
Louisiana coast. At this time, impacts from this system should be
minimal across the region, although any westward deviation of the
track may result in increasing impacts for locally heavy rainfall
and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

15

Nearby

Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.